HIV, Living With Community
SIde effects of HIV meds
About This Community:

This is a community for those who have HIV/AIDS, and for family and friends impacted by it. This community is not monitored by medical professionals. All questions and comments. posted in the patient to patient forums are provided by individual visitors who are NOT MEDICAL PROFESSIONALS.. Under NO circumstances should you act on any advice or opinion posted in any of MedHelp’s communities without first consulting your medical provider. If you have questions regarding your risk for HIV, please visit our HIV Prevention Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

SIde effects of HIV meds

Hello
I am currently on Norvir, Epsicom, and Reyataz and have been for close to five years. I have been physically active for a very long time. My passion is hiking and I was capable of hiking 5 to 7 miles a day at least 5 days a week to stay fit and try to stay ahead of the negative effects of the HIV. A little over two years ago I began having problems finishing  my hikes due to muscle weakness in my legs coupled with severe joint pain. Over the past two years my physical abilities have diminished to the point were I can barely walk one mile a few times a week. Even this wipes me out and it takes me a few days to recover. My Doctor change my meds to first Issentris and Truvada but I was unable to manage with the side effects. So he changed me to Stribild and I had a hard time with this medication also. So now I am back my old regiment and things are the same with no strength and a lot of fatigue. I have been to see a orthopedic and his tests come up negative. My doctors are becoming a lot less sympathetic and they seem to be giving up. I really have no were else to turn here so if there is anyone who can refer me to a good doctor or suggest some options I would really appreciate it.
5 Comments Post a Comment
Blank
173692_tn?1371540094
Welcome to the life of being HIV positive. What you are concern about is normal for those that are HIV positive and those who have progressed to AIDS. Have you looked into CFS? There are medications to help improve it, but don't get your hopes up that you will be like you were before being diagnosed with HIV.
Blank
173692_tn?1371540094
Have you had your testosterone levels and Vitamin D levels checked?
Blank
Avatar_m_tn
Thanks for you reply, I am injecting testosterone once every two week, this seems to be the only thing that gets me up and on my feet again. Not to sure about the vitamin D but I will check into that. I have had a lot of tests done  because my doctors can not understand what is causing all this. All the test come back normal and it's all getting  pretty frustrating to say the least. My doctors keep sending me for more test and now they want to do a muscle biopsy on my leg. I am at the point of refusing any more tests to be done because I feel that there is really nothing that can be done, I just need to manage it the best I can. I saw my doctor yesterday and he pretty much said if I don't go for more test so that he has a definitive answer as to why all this is happening he will no longer treat me and promptly escorted me out of his office. That is why I have turned to a couple of these discussion boards to get some feedback from others who are dealing with HIV associated illnesses.
Blank
173692_tn?1371540094
I went to AndroGel instead of the injections, I got tired of the injections. My ID doctor put me on Ritalin for the CFS. I take 20 mg in the morning and 10mg in the afternoon. It has helped me but you have that energy crash about 4 hours after you last dose but by that time you are tired and ready to slow down anyway. There are a few articles on its use for people with HIV/AIDS, it may be something you want to discuss with your doctor.  
Blank
Avatar_m_tn
I will do that thanks. Is it common for test results to come back negative? I am getting the impression that if the doctors can not find proof in the tests then they questions whether I am genuinely having these symptoms. I have had several friends who were HIV positive dealing with these same issues and there doctors also had problems identifying causes in tests. So it comes as a surprise to me when my doctor acts as if  this is some sort of new phenomena that is only happening to me and that being symptoms with no medical proof via the test results.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
HIV, Living With Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top HIV Answerers
173692_tn?1371540094
Blank
Teak
OH
Avatar_f_tn
Blank
princesspoppy81
chester, United Kingdom